MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil detached.The target lesion was located in the 1mm extremely tortuous prostate artery.A 2x4 embold fibered detachable coil system was selected for use in a complex embolization procedure.A 130 truselect microcatheter was advance to the vessel.The coil was pushed out of the microcatheter; however, the physician did not like the position so the coil was pulled back in to reposition.During repositioning, the coil was unable to be moved forward within the microcatheter.Resistance occurred through out the delivery.The coil wire was pulled out and it was noted that the coil was detached.The coil was unable to be removed from the microcatheter so the catheter was pulled out as well.Liquid embolic was given prior to the coil attempt.The physician noted that there could have been spasming in the vessel causing the coil detachment.There were no patient complications.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr: the product was returned to boston scientific for analysis.Returned product consisted of an embold fibered 2x4 coil.A trueselect microcatheter was returned.The delivery wire and the nitinol shaft were returned in the polymer sheath.The returned delivery wire showed that it was not broken at the serration.The coupler was detached and separated from the delivery and the runner wire.The returned trueselect microcatheter showed no damage.The catheter was x-rayed and the embold coil was stuck inside the microcatheter.Inspection of the remainder of the device apart from the observed damage revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15461548
Report Number2134265-2022-08713
Device Sequence Number4273722
Product Code KRD
UDI-Device Identifier08714729983521
UDI-Public08714729983521
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2025
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0029344168
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer10/17/2022
Initial Report FDA Received Date09/21/2022
Supplement Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown